Thyroid UK
89,127 members103,652 posts

Thorne research adrenal cortex

Hello lovely people,

Has anyone of you used Thorne Research Adrenal Cortex as their chosen supplement for healing of their Adrenal Fatique. I am very sensitive to medications, especially strong Adrenal products.

And as the Thorne product is weaker in strength to products like Nutri Adrenal, Adrenavive etc, I am wondering if anyone has had success with the Thorne product ?

Please could let me know how you got on ?

20 Replies
oldestnewest

Hi C70rol, I have used the Thorne Cortex to good effect, but think, after a year of not using it, I may need to be on it permanently. Will consider after my next Endo appointment on 6 April.

Reply

Hi j_bee, thanks very much for replying to me. When you say you "used it to good effect", how many were you taking ,and were you taking it for an adrenal problem ?

I know it has a reputation of being the best for sensitive systems, but am just wondering if it works well ?

Reply

I only needed to take one aday and I took it for about 18 months. It worked well for me with only beneficial effects. I felt it was very gentle for me. I did not get on well with Nutri-Adrenal. I was taking it for low Cortisol.

Reply

I take Thorne, it's the only one that has helped. Ive tried a lot, and most are too strong and shut down the hpa axis. I'd stick with it if it suites you :-)

2 likes
Reply

Thank you so much for replying pinkjess17.

For my adrenal fatigue I am taking 2 Thorne adrenal cortex and 2 Nutri Adrenal. But I've had to cut back on the Nutri adrenal as I've been getting night time palpitations and shaky hands. So I've been seriously thinking of replacing the N.A with the Thorne adrenal cortex.

Are you taking the Thorne cortex for adrenal fatigue?

I'm intrigued by your hpa axis being shut down, what were your symptoms of that ?.,,,. Sorry to bother you, but I'm so unwell at present, and just want to make the right decision, as this is such a long haul journey anyway !!!!?

Reply

Hi C70rol,

Ive had a lot of bad experiences with adrenal supplements so Im very aware of how a particular supplement affects me very quickly, within 10 minutes of taking it. I've tried NAX but it made me ill with a headache and feeling lousy all day, and that was only on a quarter of a tablet! Adrenavive was a total disaster and reduced my body temperature and pulse and I had a really hard time getting off that. The right adrenal supplement will give you a gentle improvement in wellbeing. Ive found if a cortex/glandular is too strong my pulse rate reduces, body temperature gowns down instead of up, and my systolic blood pressure goes down instead of up. Sleep also goes off. This is how I gage it, and Thorne is the only one my body seems to like.

Hope the helps, Jessica.

Reply

Hi pinkness17

Thanks for that, A very very helpful reply !

I think you're slightly more sensitive than me! I have found that at each increase of the Nutri Adrenal (1/4 tab each time) I felt it was taking longer for the tablet to settle in, if in fact it has.

Since my last increase my sleep has got really bad , and some nights I'll only 2-3 hours, and I feel wretched the next morning, plus the heavy (all morning) heads have got worse. But the latest symptom of shaking hands confirmed it to me that the N.A is too strong for me. And I know the adrenals need more support.

I wish I knew how the comparisons of the Thorne to the N.A works,,as it's not going to be easy switching one for the other

Are you still taking Thorne adrenal cortex?

And how many did you find was needed for you to feel right ?

Thanks again I'm so grateful for your reply !!

Reply

Hi Di, yes I think Nutri adrenal is quite powerful and contains a lot of hormones hence why you get the reaction to it. I'd just cut it back gradually and replace with Thorne. I take 2 in the am, and sometimes 1 at lunch if I'm more active that day. You also need to make sure your not taking too much thyroid meds for the adrenals to handle, so you may need to cut back there too.

My sleep gets worse if I take a strong glandular, for instance Adrenavive 11 gave me terrible insomnia, I couldn't get to sleep and woke up at 5am wide awake. Normally I can get back, but I couldn't on Adrenavive as it must of been suppressing my hpa axis. My temps went down instead of up also, so I knew it was messing up my system, and took weeks to recover. The best thing you can do is take your temp three times a day, 3 hours after waking, and every three hours after. They should be roughly stable if you on the correct dose of adrenal supplements.

Hope you get sorted, Jessica :-)

Reply

Hello Jessica,

thank you so much for your long and VERY helpful post !! It is so encouraging !!

Since my original post and the comments made to me, I have reduced my N.A by a small amount and will replace it with the Thorne cortex in a week or so. But each of these transitions are not comfortable. I can certainly recognise the symptoms you had on N.A and the loss of sleep , plus palpitations every time I alter the dosage. And like you I take weeks to recover!

Also my shaking hands only came on when I last increased my dose.,- that was the last straw.

Oh, and I'm following your temp taking programme already too.

Thank you so much Jessica. I won't bother you again. I hope you are keeping well,

with very best wishes. Diana.

1 like
Reply

Hi...just seen your reply to someone..

Question I have is this...

I’ve been on Adrenavive...various doses ..for ages.

I’m currently on one Adrenavive two..which I didn’t think was causing me problems any more than usual.

The thing is

Using dr Rinds method..which I’ve also done for ages..

My temps are much higher no’s then they ever were..getting there...like 97.0 to 97.4 ...they are stable too..two or four points at Most.

But ..I have gone from poor sleep to Almost no sleep ...

Despite feeling better and the raised temperature.

You say...as I would have done...it shows the dose of cortex is about right.

But what shows if it’s too much or unnecessary ...

If you no longer needed this much ..would it show on the chart with instability I wonder ? What do you think? Could it be causing the sleep problem ?

Reply

Hi Jessica,

Sorry for the extra post, but I forgot to ask in my previous answer to you, what did you mean by " sleep also goes off"?

Only I've noticed that my sleep has got worse as I've increased my Nutri Adrenal.

So I'm hoping your comment means the same thing? In which case it would definitely would confirm that I should cut it back.

Thanks so much, Di.

Reply

Hi Jessica,

You replied to a HU post of mine 4 days ago regarding Thorne Research and adrenals, and I'm sorry to bother you but I was wondering if you could answer me one more question ?

You said that you found that your "sleep goes off "on a strong glandular. Can I take it that with the Thorne Cortex, your sleep was better ?....

Im trying to come off Nutri Adrenal after reading your answer to me and because it is really upsetting my system particularly the shortage of sleep and palpitations.

Thanks you very much !!💐

Reply

I use Thorne adrenal cortex... was on hydrocortisone for 3 months now I take two a day of cortex one am one at lunch... huge change in energy - I will stay on it for as long as I need it..

Reply

Thanks Karen,

My adrenals are still needing treatment and I am taking two different supplements as you will have seen, but every time I raise the Nutri adrenal I have very uncomfortable side effects, whereas I've not had any when I've included the Thorne.product.

So I have decided after having answers to my post, that any further increases I will increase with the Thorne.

Thank you so much for your reply.

Reply
Reply

If you are sensitive, Adrenal Cortex by Thorne Reseach is a better option for you. I'd start low, taking one a day with food and see how it goes. Adding vitamin C to your daily supplements will help.

Reply

Thanks for your reply, as I mentioned earlier in this post I am already taking 2 of the Thorne product, but was advised by Dr Peatfield to take Nutri Adrenal as he felt that as a much stronger adrenal product it would be better for me.

So I have been slowly increasing the Nutri Adrenal alongside the 2 Thorne that I was on already . However on my last increase of the N.A I had night time palpitations and very shaky hands.

So I've decided to reduce back to where I was and thought I'd just increase the supplementing of my adrenals with Thorne only. Particularly as I know I still need Cortex, as I'm having difficulty increasing my NDT .

I'm so grateful for your help, I just wasn't sure that Thorne wouldn't be adequate enough to do the job.

So it's good to hear your comments.

1 like
Reply

No worries, at all. Thank you!

I cannot comment on Nutri Adrenal as I have not taken it. You have taken the right decision to stop it when its addition has upset you. 2 Thorne research then adding a third, as atrial, is perhaps better for you. It is important to note that they need some time to build up.

I have also found that taking high Vit C to be very helpful I take 3000 grs of Vit C/day.

Reply

Thanks,,you've been very helpful ! Could you tell me which brand of Vit C you take ?

I certainly don't have as much as 3000grs. I assume it doesn't affect your bowels?

1 like
Reply

You are very welcome!

Please accept my apologies, it should have read 3000mg.

I take Thorne research Buffered C powder 1 scoop in the morning and Thorne Vitamin C with Flavonoids (500 mg x 2).

Alternative is Lamberts Vitamin C 1000mg + Bioflavonoids

Reply

You may also like...